Missouri, 2007

Tornadoes and Hail in Missouri, October 17 to 18, 2007

October 17 to 18, 2007 · NWS SGF · 47 events in 22 counties and zones

Thunderstorms produced isolated tornadoes, hail, and significant straight line wind damage from Wednesday afternoon, October 17th, through early Thursday morning October 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$686,000
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Thunderstorms produced isolated tornadoes, hail, and significant straight line wind damage from Wednesday afternoon, October 17th, through early Thursday morning October 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 17, 12:27 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Oct 17, 12:27 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT WED OCT 17 2007

.DISCUSSION...

SEVERE WEATHER REMAINS A GOOD BET LATE THIS AFTERNOON AND DURING
THE OVERNIGHT HOURS...MAINLY BEFORE 3 AM. THERMODYNAMICS REMAIN
VARIABLE FOR SEVERE WEATHER WITH INDICES ACTUALLY INCREASING DURING
THE EVENING HOURS. AFTER TONIGHT...MUCH CALMER WEATHER WILL
DEVELOP...HOWEVER GUSTY SURFACE WINDS WILL LIKELY INCREASE FROM
THE WEST AND NORTHWEST ON THURSDAY AS THE STORM SYSTEM MOVES
NORTHEAST OF THE REGION. TEMPERATURES WILL LIKELY RISE ACROSS
WESTERN MISSOURI AND SOUTHEAST KANSAS BEFORE NOON THURSDAY...THEN
REMAIN STREADY OR SLOWLY FALL AS CLOUD COVER AND STRONG COLD AIR
ADVECTION BEGINS TO SPREAD ACROSS THE OZARKS. THE EASTERN OZARKS
WILL LIKELY RISE INTO THE 70S WITH A FEW 80S POSSIBLE IN SOUTH
CENTRAL MISSOURI WHERE A POCKET OF WARMER AIR WILL RESIDE THROUGH
THE DAY.

FRIDAY AND SATURDAY WILL BE A TRANSITION FROM COOLER AIR TO MUCH
WARMER AIR AS A RIDGE BEGINS TO BUILD ACROSS THE CENTRAL U.S.
92/85H WILL LIKELY RISE INTO THE TEENS WHICH WILL PROVIDE SURFACE
TEMPERATURES IN THE 70S AND LOWER 80S. SUNDAY MAY GET ANOTHER VERY
WARM DAY BUT THIS DEPENDS UPON THE AMOUNT OF CLOUD COVER AND
TIMING OF THE COLD FRONT.

PREVIOUS EXTENDED FORECAST MODELS HAVE NOT BEEN CONSISTENT IN THE
MID/LONG TERM RANGE WHICH REMAINS A PROBLEM WITH TIMING AND THE
OVERALL EXTENT OF THE COLD AIR ADVECTING SOUTHWARD EARLY NEXT
WEEK. ALTHOUGH THE GFS ENSEMBLES REMAIN THE FAVORITE WITH THE MEAN
UPPER AIR FLOW...DIFFERENCES ARISE IN SURFACE
CONDITIONS...ESPECIALLY THE TIMING OF THE COLD FRONT WHICH MAY
WAIT UNTIL SUNDAY EVENING. HAVE CONTINUED TO LEAN TOWARD HPC
GUIDANCE...BUT HAVE SEVERAL CONCERNS WITH THE AMOUNT OF RAINFALL
AND HOW LONG IT WILL REMAIN WITH THIS TYPE OF PATTERN.
ANYWAY...CONFIDENCE AFTER SUNDAY REMAINS VERY LOW WITH ANY ONE
SOLUTION.

JLT

&&

.AVIATION...

FOR THE 18Z TAF CYCLE...IFR CEILINGS STILL PRESENT ACROSS THE
EASTERN CWA WITH BREAKS IN THE CLOUDS OCCURRING OVER WESTERN
SECTIONS. BREAKS WILL HELP DESTABILIZE ATMOSPHERE THIS AFTERNOON
AND COULD START PRODUCING THUNDERSTORMS A LITTLE SOONER THAN
EXPECTED. THUNDERSTORM THREAT WILL EXIST ACROSS WESTERN SECTIONS
THROUGH ABOUT 04-06Z AND ACROSS EASTERN SECTIONS FROM ABOUT 20-08Z
WITH IFR CEILINGS AND VISIBILITIES IN AND NEAR STORMS. WITH THE
STRONG LOW LEVEL JET...WILL MENTION LOW LEVEL WIND SHEAR AFTER
00Z.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Oct 17, 11:23 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CDT WED OCT 17 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1223 PM CDT WED OCT 17 2007

...SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE AREA FROM LATE THIS
AFTERNOON THROUGH TONIGHT WITH THE POSSIBILITY FOR STRONG
TORNADOES...DAMAGING WINDS AND LARGE HAIL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 POSSIBILITY EXISTS FOR STRONG AND LONG TRACKED TORNADOES...DAMAGING
 WINDS TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS.

  AREAS AFFECTED AND TIMING:

SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF HIGHWAY 65
FROM MID TO LATE AFTERNOON INTO THIS EVENING...AND ACROSS THE ENTIRE
OUTLOOK AREA FROM LATE EVENING INTO THE OVERNIGHT HOURS. HOWEVER...THE
MAIN SEVERE WEATHER THREAT IS EXPECTED TO TAKE PLACE THIS EVENING
INTO THE OVERNIGHT HOURS AS THE STORM SYSTEM MOVES INTO THE AREA.

  DISCUSSION:

A STRONG STORM SYSTEM WILL CONTINUE TO STRENGTHEN THIS AFTERNOON ACROSS
THE PLAINS. BREAKS IN THE CLOUD COVER ACROSS NORTHEAST OKLAHOMA
AND SOUTHWEST MISSOURI EARLY THIS AFTERNOON ARE HELPING TO DESTABILIZE
THE ATMOSPHERE. THE PRESENCE OF DEEP LOW LEVEL MOISTURE AND
STRONG WINDS AT THE SURFACE AND ALOFT WILL ALLOW ROTATING
SUPERCELLS TO FORM ACROSS THIS AREA DURING THE AFTERNOON.

A STRONG UPPER LEVEL WAVE AND ASSOCIATED JET STREAM ARE EXPECTED TO
MOVE FROM WEST TEXAS THIS AFTERNOON INTO SOUTH DAKOTA BY THURSDAY
MORNING. AS THIS SYSTEM APPROACHES THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS...THE GREATEST THREAT FOR SEVERE WEATHER WILL
EXIST ACROSS THE AREA. DISCRETE ROTATING SUPERCELLS WILL PRODUCE LARGE
HAIL AND DAMAGING WINDS. SOME OF THESE STORMS WILL ALSO BE CAPABLE
OF PRODUCING STRONG AND LONG TRACK TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER STORM SYSTEM WILL DEVELOP IN THE PLAINS ON SUNDAY
BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA LATE SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST
KANSAS AND WESTERN MISSOURI BY LATE THIS AFTERNOON AND ACROSS THE
ENTIRE AREA THIS EVENING INTO THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAEDE

In the hours before

Local storm report, Oct 17, 1:58 PM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     4 NW FORT SCOTT         37.88N 94.76W
10/17/2007  E60 MPH          BOURBON            KS   CO-OP OBSERVER

            50-60 MPH WINDS AND PENNY SIZED HAIL.

&&

BARJENBRUCH
Local storm report, Oct 17, 2:01 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND DMG 1 E UNIONTOWN           37.85N 94.96W
10/17/2007                   BOURBON            KS   EMERGENCY MNGR

            SEMI-TRUCK BLOWN OFF ROAD.

&&

BARJENBRUCH
Local storm report, Oct 17, 2:03 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT WED OCT 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     1 E UNIONTOWN           37.85N 94.96W
10/17/2007                   BOURBON            KS   EMERGENCY MNGR

            COR...SEMI-TRUCK BLOWN OFF ROAD.

&&

BARJENBRUCH
Local storm report, Oct 17, 4:27 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FUNNEL CLOUD     WHEATON                 36.76N  94.06W
10/17/2007                   BARRY              MO   AMATEUR RADIO

&&

EVENT NUMBER 00012

JSS
Local storm report, Oct 17, 4:28 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 W WEST MINERAL        37.28N  94.94W
10/17/2007                   CHEROKEE           KS   EMERGENCY MNGR

            POWER POLES DOWN

&&

EVENT NUMBER 00013

JSS
Local storm report, Oct 17, 4:31 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0530 PM     WALL CLOUD       3 SW MONETT             36.89N  93.97W
10/17/2007                   BARRY              MO   TRAINED SPOTTER

&&

EVENT NUMBER 00014

JSS

The radar

The Springfield radar (KSGF), 59 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

39 thunderstorm wind, 5 hail, 3 tornado. Local standard time, as filed.

Hail, Barry

When
October 17, 4:37 PM CST
Where
Barry County, 0.55 mi W of Monett
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
36.920, -93.930

Tornado, Lawrence

When
October 17, 4:46 PM CST to 5:04 PM CST
Where
Lawrence County, 1.5 mi N of Verona to 1 mi SSW of Chesapeake
Rating
EF0
Path length
10.11 mi
Path width
150 yd
Property damage
$500,000
Reported by
Law Enforcement
Coordinates
36.992, -93.800

A National Weather Service storm survey revealed that an EF-2 tornado touched down approximately one and a half miles north of Verona and tracked across rural areas of eastern Lawrence County. The tornado damaged five homes along with a dairy barn and a saw mill.

Hail, Greene

When
October 17, 5:15 PM CST
Where
Greene County, 1.49 mi SSW of Phenix
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
37.360, -93.560

Hail, Barton

When
October 17, 5:34 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.560, -94.520

Hail, Barton

When
October 17, 5:34 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.560, -94.520

Thunderstorm Wind, Greene

When
October 17, 5:40 PM CST
Where
Greene County, 0.55 mi E of Cave Spg to (Sgf)springfield Arp
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.350, -93.460

A tree limb that was 10 inches in diameter was blown down.

Tornado, Greene

When
October 17, 6:35 PM CST to 6:40 PM CST
Where
Greene County, 1 mi W of Cave Spg to 2 mi NE of Cave Spg
Rating
EF1
Path length
2.8 mi
Path width
100 yd
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
37.350, -93.488

A National Weather Service storm survey revealed that an EF-1 tornado touched down one mile west of Cave Springs and tracked approximately three miles through rural areas of northwest Greene County. The tornado damaged two homes and a barn.

Thunderstorm Wind, Barton

When
October 17, 8:00 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.560, -94.520

Thunderstorm Wind, Barton

When
October 17, 8:05 PM CST
Where
Barton County, 0.88 mi SE of Liberal
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.560, -94.520

Several trees were downed and power was knocked out in the town of Liberal for a while.

Thunderstorm Wind, Newton

When
October 17, 8:07 PM CST
Where
Newton County, 2.61 mi WNW of Redings Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.040, -94.560

Thunderstorm Wind, McDonald

When
October 17, 8:10 PM CST
Where
McDonald County, 0.55 mi W of Anderson
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.650, -94.440

Widespread tree damage occurred across much of the county.

Thunderstorm Wind, Jasper

When
October 17, 8:15 PM CST
Where
Jasper County, 0.55 mi E of Joplin
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.080, -94.510

Numerous trees and power poles were blown down across western Joplin. Shifferdecker Park was hit the hardest as almost all large trees on the golf course were blown down.

Thunderstorm Wind, McDonald

When
October 17, 8:15 PM CST
Where
McDonald County, 0.69 mi S of Pineville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.590, -94.380

Numerous trees were blown down in Pineville. Other trees were blown down along Highway H between Pineville and Noel.

Thunderstorm Wind, Jasper

When
October 17, 8:25 PM CST
Where
Jasper County, 0.88 mi NE of Carthage
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
37.180, -94.310

Two large trees were blown down at the intersection of Pine and Forest Streets in Carthage.

Thunderstorm Wind, Barton

When
October 17, 8:30 PM CST
Where
Barton County, 0.69 mi S of Lamar
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.490, -94.280

Trees were blown down.

Thunderstorm Wind, Jasper

When
October 17, 8:30 PM CST
Where
Jasper County, 0.88 mi SE of Carthage
Measured
63 kt (72 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.160, -94.310

Thunderstorm Wind, Vernon

When
October 17, 8:37 PM CST
Where
Vernon County, 3.01 mi NE of Dederick
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.880, -94.090

Trees were blown down two miles north of Highway 54.

Thunderstorm Wind, Lawrence

When
October 17, 9:08 PM CST
Where
Lawrence County, Aurora
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
36.970, -93.720

Thunderstorm wind gusts damaged a privacy fence. At the same location a window was blown out of a home and siding was damaged.

Thunderstorm Wind, Barry

When
October 17, 9:10 PM CST
Where
Barry County, Cassville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
36.680, -93.870

Large trees were blown down and caused damage to a roof.

Thunderstorm Wind, Barry

When
October 17, 9:13 PM CST
Where
Barry County, 0.69 mi N of Cassville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.690, -93.870

Thunderstorm Wind, Greene

When
October 17, 9:20 PM CST
Where
Greene County, 4.96 mi W of Republic
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.120, -93.570

A hay barn was completely destroyed and there was roof damage to a house at the intersection of Farm Road 57 and Farm Road 188.

Thunderstorm Wind, Barry

When
October 17, 9:27 PM CST
Where
Barry County, 3.04 mi NW of Eagle Rock
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.580, -93.790

A large tree was blown down along a section of Highway 112.

Thunderstorm Wind, Barry

When
October 17, 9:30 PM CST
Where
Barry County, 0.56 mi W of Seligman
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.520, -93.940

Thunderstorm wind gusts caused roof damage to mobile home.

Thunderstorm Wind, Benton

When
October 17, 9:30 PM CST
Where
Benton County, 1.77 mi WSW of Edwards
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.120, -93.200

Numerous trees were blown down and some areas experienced power outages.

Hail, Christian

When
October 17, 9:37 PM CST
Where
Christian County, 0.55 mi E of Clever
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.030, -93.470

Thunderstorm Wind, Greene

When
October 17, 9:37 PM CST
Where
Greene County, 1.1 mi W of Springfield
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.200, -93.320

Thunderstorm Wind, Camden

When
October 17, 9:45 PM CST
Where
Camden County, Sunrise Beach
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.180, -92.780

Large tree limbs were blown down on power lines causing power outages.

Thunderstorm Wind, Christian

When
October 17, 9:50 PM CST
Where
Christian County, Highlandville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.930, -93.280

A large tree was blown down on a house.

Thunderstorm Wind, Polk

When
October 17, 9:50 PM CST
Where
Polk County, Morrisville
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
37.480, -93.430

Several limbs and a large tree was blown down.

Thunderstorm Wind, Ozark

When
October 17, 9:57 PM CST
Where
Ozark County, 2.15 mi SSE of Toccoa
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.720, -92.220

Thunderstorm Wind, Dallas

When
October 17, 10:06 PM CST
Where
Dallas County, 0.88 mi SE of Buffalo
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.640, -93.090

A large tree was blown down.

Thunderstorm Wind, Webster

When
October 17, 10:06 PM CST
Where
Webster County, 0.88 mi NE of Henderson
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.160, -93.060

Severe thunderstorm wind gusts flipped a car over.

Thunderstorm Wind, Howell

When
October 17, 10:10 PM CST
Where
Howell County, 3.22 mi NNW of Mountain View
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.040, -91.750

Thunderstorm Wind, Webster

When
October 17, 10:12 PM CST
Where
Webster County, 1.49 mi SSW of Zenar
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.100, -93.030

Power poles were blown down.

Thunderstorm Wind, Laclede

When
October 17, 10:25 PM CST
Where
Laclede County, 0.55 mi E of Conway
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.500, -92.820

An 18 inch diameter tree was blown down across the road.

Thunderstorm Wind, Laclede

When
October 17, 10:26 PM CST
Where
Laclede County, 0.55 mi E of Bennett Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.730, -92.860

Thunderstorm Wind, Laclede

When
October 17, 10:30 PM CST
Where
Laclede County, 0.69 mi S of Morgan
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.510, -92.680

Severe thunderstorm wind gusts downed several trees and power poles across a road.

Thunderstorm Wind, Taney

When
October 17, 10:30 PM CST
Where
Taney County, 0.69 mi S of Branson
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.640, -93.220

A few small trees and limbs were blown down in Branson and in a few other locations across the county.

Thunderstorm Wind, Laclede

When
October 17, 10:32 PM CST
Where
Laclede County, 0.55 mi E of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.680, -92.660

A few power poles were blown down.

Tornado, Laclede

When
October 17, 10:35 PM CST to 10:36 PM CST
Where
Laclede County, 3 mi N of Morgan
Rating
EF0
Path length
0.1 mi
Path width
35 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.563, -92.680

A National Weather Service storm survey revealed that a weak EF-0 tornado briefly touched down in a rural area of southern Laclede County. The tornado damaged trees and telephone poles, along with moving a mobile home off of its foundation.

Thunderstorm Wind, Laclede

When
October 17, 10:35 PM CST
Where
Laclede County, 0.88 mi SW of Lebanon Jones Fld Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.640, -92.660

Thunderstorm Wind, Laclede

When
October 17, 10:38 PM CST
Where
Laclede County, 0.88 mi NE of Sleeper
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.760, -92.590

Thunderstorm Wind, Pulaski

When
October 17, 10:59 PM CST
Where
Pulaski County, 0.69 mi S of Richland Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.860, -92.400

Several trees and power poles were blown down in Richland.

Thunderstorm Wind, Douglas

When
October 17, 11:30 PM CST
Where
Douglas County, 0.89 mi SE of Gentryville
Measured
50 kt (58 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.860, -92.360

A 20 inch diameter tree was blown down.

Thunderstorm Wind, Phelps

When
October 17, 11:35 PM CST
Where
Phelps County, Rolla
Measured
56 kt (64 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.950, -91.770

Thunderstorm Wind, Maries

When
October 17, 11:40 PM CST
Where
Maries County, 1.09 mi W of (Vih)rolla/Vichy Arp
Measured
54 kt (62 mph) estimated gust
Reported by
ASOS
Coordinates
38.130, -91.790

Thunderstorm Wind, Howell

When
October 18, 12:00 AM CST
Where
Howell County, 2.16 mi SE of Willow Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.980, -91.940

Several trees were blown down across County Road 1270 just south of Highway DD.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyThe tornado archive for Missouri, 2007Warnings in Missouri, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61763, 61774, 61764, 61765, 61766, 61778, 61775, 61818, 61779, 61819, 61780, 61784, 61785, 61786, 61787, 61820, 61788, 61790, 61791, 61821, 61792, 61793, 61794, 61795, 61767, 61796, 61797, 61798, 61799, 61822, 61800, 61801, 61802, 61803, 61804, 61823, 61805, 61806, 61807, 61776, and more.